Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Sep 27, 2006, 3:15 AM MDT for 4 counties in Nebraska. It took effect at Sep 27, 2006, 10:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 3:15 AM MDT (09:15 UTC)
- In effect from
- Sep 27, 2006, 10:00 AM MDT
- Expired
- Sep 27, 2006, 4:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 270914 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT WED SEP 27 2006 NEZ002-003-021-055-272300- /O.NEW.KCYS.WI.Y.0015.060927T1600Z-060927T2300Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 315 AM MDT WED SEP 27 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS THE PANHANDLE THIS MORNING WITH STRONG AND GUSTY NORTHWEST WINDS EXPECTED TO DEVELOP BEHIND THIS FRONT BY LATE THIS MORNING. SUSTAINED WINDS FROM 25 TO 35 MPH ARE EXPECTED THROUGH MID-AFTERNOON WITH SOME GUSTS AROUND 45 MPH. THE WINDS WILL DECREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KCYS 272200 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT WED SEP 27 2006 NEZ002-003-021-055-272300- /O.CAN.KCYS.WI.Y.0015.000000T0000Z-060927T2300Z/ DAWES-BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT... BAYARD...SIDNEY 400 PM MDT WED SEP 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO STEADILY DIMINISH THROUGH THE EVENING... THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 27, 2:17 AM MDT, 58 minutes earlier.
Area forecast discussion, Sep 27, 2:17 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 217 AM MDT WED SEP 27 2006 .SHORT TERM...A MOMENTARY BREAK FROM THE MILD WEATHER EXPECTED ACROSS MUCH OF THE CWA TODAY AS ALBERTA CLIPPER TYPE SYSTEM PLUNGES SSE OVER THE NRN AND CENTRAL PLAINS TODAY. THIS WILL DRIVE A COLD FRONT ACROSS THE CWA THIS MORNING KNOCKING ABOUT 15 DEGREES OFF MAXS FROM YESTERDAY...ESP E OF THE MTNS. STRONG MID LEVEL NW FLOW WILL ALSO EXIST OVER THE NEB PANHANDLE CLOSER TO THE SHORTWAVE AND WITH ENUF EXPECTED TO MIX DOWN HAVE POSTED A WIND ADVY FOR THE CENTRAL PANHANDLE ZONES FOR LATE THIS MRNG TIL LATE AFTN. A FEW SHOWERS ALSO EXPECTED MAINLY OVER THE NE PANHANDLE THIS MORNING WHERE MODEST LIFT WILL EXIST. PCPN SHOULD END BY AFTN BUT A FEW SHOWERS MAY POP UP ALONG THE LARAMIE RANGE THIS AFTN. SKIES CLEARING OVER MOST OF THE CWA TONIGHT BUT SOME CLOUDS MAY PERSIST OVER ERN WY WHERE SOME LOW LEVEL MOISTURE DEPICTED TO REMAIN. DRY AND WARMER THURSDAY. .LONG TERM...UPCOMING SYNOPTIC PATTERN HAS BEEN FAIRLY CONSISTENT OVER THE REGION FOR THE PAST NUMBER OF RUNS FOR MOST MODELS. THE UPPER LEVEL RIDGE ALONG THE WEST COAST AT 12Z FRIDAY WILL MOVE EAST AND FLATTEN AND WILL BE OVER THE ROCKIES SATURDAY NIGHT AND SUNDAY. ANOTHER CLIPPER MOVES WELL EAST OF THE CWA ON FRIDAY WITH ITS ASSOCIATED SURFACE COLD FRONT MOVING THROUGH THE EAST PART OF THE CWA. WITH THE REGION BEING ON THE ANTICYCLONIC SIDE OF THE 300 MB JET ON FRIDAY THE WINDS WILL BE FAIRLY STRONG OVER THE EAST PART OF THE CWA. THE 18Z DGEX RUN PAINTED SOME LIGHT QPF OVER THAT AREA ON FRIDAY AND FRIDAY NIGHT. THE GFS IS DRY AND SINCE IS PREFERRED WILL KEEP FRIDAY AND FRIDAY NIGHT DRY. TEMPERATURES WILL BE ABOVE NORMAL THURSDAY THROUGH SUNDAY OVER THE CWA AND NO PRECIPITATION IS EXPECTED. SOUTHWEST WIND FLOW ALOFT WILL BE OVER THE ENTIRE CWA STARTING SUNDAY NIGHT AS THE RIDGE AXIS MOVES ONTO THE PLAINS. THIS WILL ALLOW AN INCREASE IN MAINLY MID AND UPPER LEVEL MOISTURE THROUGH NEXT WEDNESDAY. PRECIPITABLE WATER VALUES ARE ALMOST AN INCH OVER MUCH OF THE CWA ON TUESDAY PER THE GFS. THE 00Z MODEL RUNS NOW DEEPEN A TROUGH UPSTREAM OVER THE WESTERN U.S. TUESDAY AND WEDNESDAY. THE ASSOCIATED SURFACE COLD FRONT MOVES THROUGH THE CWA ON MONDAY. LAPSE RATES STEEPEN DURING THE AFTERNOON AND EARLY EVENING HOURS OF MONDAY THROUGH WEDNESDAY AND SO SHOWERS AND SOME THUNDERSTORMS CAN BE EXPECTED DURING THOSE TIMES. THE DAYTIME WINDS WILL ALSO PICK UP OVER THE WIND CORRIDOR MONDAY AND TUESDAY WITH SOME GUSTS TO 35 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...WIND ADVY LT THIS MRNG TIL LT AFTN ZNS 002..003..021..055. && EMANUEL/WEILAND
Hazardous weather outlook, Sep 26, 12:00 PM MDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1200 PM MDT TUE SEP 26 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-271100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 454 AM MDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>063-065-271100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 454 AM MDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER ALNABY AND CARBON COUNTIES ON MONDAY. SOUTHWEST WINDS WILL GUST TO 35 MPH OVER ALNAMY AND CARBON COUNTIES SUNDAY AND MONDAY AFTERNOON AND WILL HELP RAISE THE FIRE DANGER IN THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND/SOWKO
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.